Affordable Access

deepdyve-link
Publisher Website

Free-space propagation of an aberrating Gaussian beam.

Authors
  • Ronchi, L
Type
Published Article
Journal
Applied optics
Publication Date
Aug 15, 1978
Volume
17
Issue
16
Pages
2516–2518
Identifiers
DOI: 10.1364/AO.17.002516
PMID: 20203814
Source
Medline
License
Unknown

Abstract

Approximate solutions of the wave equation are investigated, which can be considered as Gaussian beams affected by third-order spherical aberration. In practical cases, such beams are good approximations to the beams emerging from media whose square refractive index is described by a fourth-degree polynomial of the transverse coordinate. The measure of their spherical aberration could be a means for the determination of the coefficient of the fourth-order term in the expression of the square refractive index of the gradedindex medium.

Report this publication

Statistics

Seen <100 times